Alert archive / New Mexico / Flash Flood Warnings in 2010

Flash Flood Warning 39, NWS Albuquerque, NM

July 30, 2010Sandoval County, Santa Fe County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 30, 2010, 8:15 PM MDT for Sandoval County, Santa Fe County, New Mexico. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2010, 8:15 PM MDT (02:15 UTC)
Expired
Jul 30, 2010, 9:45 PM MDT
In force
90 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Sandoval County, NM, Santa Fe County, NM

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.3 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2010-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2010-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
2366 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WGUS55 KABQ 310215
FFWABQ
NMC043-049-310345-
/O.NEW.KABQ.FF.W.0039.100731T0215Z-100731T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
815 PM MDT FRI JUL 30 2010

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
  WEST CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 945 PM MDT

* AT 807 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR COCHITI LAKE...OR ABOUT 15
  MILES SOUTH OF LOS ALAMOS...MOVING WEST AT 10 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

&&

LAT...LON 3592 10683 3574 10620 3556 10621 3553 10689

$$
50
2 follow-up statements
170 
WGUS75 KABQ 310247
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
847 PM MDT FRI JUL 30 2010

NMC043-049-310345-
/O.CON.KABQ.FF.W.0039.000000T0000Z-100731T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-SANDOVAL-
847 PM MDT FRI JUL 30 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM MDT FOR CENTRAL
SANDOVAL AND WEST CENTRAL SANTA FE COUNTIES...

AT 844 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR COCHITI PUEBLO...OR ABOUT 21 MILES WEST OF SANTA FE...
MOVING WEST/SOUTHWEST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  COCHITI LAKE...
  2 MILES NORTH OF SANTO DOMINGO PUEBLO...
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.

&&

LAT...LON 3592 10683 3574 10620 3556 10621 3553 10689

$$
50
833 
WGUS75 KABQ 310343
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
943 PM MDT FRI JUL 30 2010

NMC043-049-310352-
/O.EXP.KABQ.FF.W.0039.000000T0000Z-100731T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-SANDOVAL-
943 PM MDT FRI JUL 30 2010

...FLASH FLOOD WARNING WILL EXPIRE AT 945 PM MDT FOR CENTRAL SANDOVAL
AND WEST CENTRAL SANTA FE COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE HEAVIEST RAINFALL 
WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. MINOR FLOODING WILL CONTINUE AND ADDITIONAL HEAVY RAIN
MOVING INTO THE AREA MAY EXACERBATE FLASH FLOODING CONCERNS LATER 
THIS EVENING.

LAT...LON 3592 10683 3574 10620 3556 10621 3553 10689

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 2:42 PM MDT, 5 hours 33 minutes earlier.

Area forecast discussion, Jul 30, 2:42 PM MDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
242 PM MDT FRI JUL 30 2010

.DISCUSSION...
ACTIVE WEATHER TO CONTINUE THROUGH THE WEEKEND.

LOSS OF ABX RADAR WILL MAKE IT TOUGH TO DISCERN FLASH FLOOD POTENTIAL
INTO TONIGHT. POSSIBLE RADAR FIX EARLY TONIGHT...BUT MORE LIKELY NOT
UNTIL SAT AM. WILL RELY PRIMARILY ON LIGHTNING AND CLOUD TOP TRENDS
FOR FLASH FLOOD POTENTIAL.

UPPER LOW CONTINUES TO MOVE EVER SO SLOWLY W TOWARD SW NM TODAY.
MODELS IN DECENT AGREEMENT THIS LOW GETS DRAWN INTO THE S TO N
MONSOON MOISTURE PLUME OVER THE WEEKEND. AT THE SAME TIME A COUPLE
OF UPPER LEVEL FEATURES IN OLD MEXICO WILL LIFT N INTO AZ AND W NM
OVER THE WEEKEND. THIS ALL ADDS UP TO AN ACTIVE PERIOD OF WEATHER
THROUGH AT LEAST SUN. WILL CONTINUE THE FLASH FLOOD WATCH THROUGH
SAT EVENING...AND WE MAY HAVE TO CONTINUE IT THROUGH SUN EVE.

HIGH PRESSURE WILL TRY AND BUILD BACK W NEXT WEEK INTO NM...WHILE
A DISTURBANCE OR TWO CONTINUE TO ROTATE SLOWLY AROUND THE
PERIPHERY OF THE HIGH. FAVORED AREAS FOR CONVECTION NEXT WEEK MAY
SHIFT TO THE NW ON MON AND ALL OF THE N FROM TUE ON...AS STEERING
FLOW GOES FROM N TO S...TO A MORE W TO E DIRECTION. THIS IS
COMPLIMENTS OF THE HIGH PRESSURE RIDGE BUILDING OVER NM. THE
HIGHER HEIGHTS AND WARMER TEMPERATURES ALOFT SHOULD ALSO REDUCE
THE COVERAGE OF STORMS AS WE GO THROUGH NEXT WEEK...BUT ENOUGH
LOW LEVEL MOSITURE WILL BE AROUND TO RECYCLE ISOLATED SHOWERS AND
STORMS OVER THE W AND N...ESPECIALLY OVER THE HIGHER TERRAIN. CHJ

&&

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS MOVING SLOWLY TO THE WEST OVER
THE WESTERN TWO THIRDS OF NEW MEXICO WILL LINGER THROUGH THIS
EVENING. A FEW SHOWERS AND STORMS WILL PERSIST PAST MIDNIGHT...
MAINLY IN THE WESTERN THIRD OF THE AREA. THE MAIN THREAT WITH THESE
SLOW MOVING CELLS WILL BE LOCALIZED VERY HEAVY RAINFALL AND
ASSOCIATED IFR CIG AND VSBY. AWAY FROM SHOWERS AND STORMS...CIGS
AND VSBYS ARE EXPECTED TO BE VFR.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
SUFFICIENT MOISTURE WILL LINGER TO ALLOW FOR SCATTERED TO NUMEROUS
DIURNAL SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH SATURDAY FOR
NEARLY ALL AREAS OF NORTHERN AND CENTRAL NEW MEXICO. SLOW MOVING
SHOWERS AND STORMS WILL BE CAPABLE OF GENERATING HEAVY DOWNPOURS...
HENCE A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY NOT
ONLY FOR THE WESTERN THIRD OF THE STATE...BUT FOR THE NORTHERN
MOUNTAIN REGIONS AS WELL.

A TREND TOWARD SOMEWHAT DRIER CONDITIONS FOR THE SOUTHEAST HALF OF
OUR AREA COULD BEGIN AS EARLY AS SUNDAY AND EXTEND INTO EARLY NEXT
WEEK AS A RIDGE OF HIGH PRESSURE ALOFT BUILDS BACK INTO SOUTHEAST
NEW MEXICO FROM CENTRAL TEXAS. IN THE MEANTIME MINIMUM RH WILL RANGE
FROM NEAR 20 PERCENT IN THE LOWLANDS TO 50 PERCENT IN THE MOUNTAINS.
OVERNIGHT RH RECOVERY WILL BE GOOD TO EXCELLENT THROUGH AT LEAST
SUNDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  66  89  65  88 /  50  50  50  40
DULCE...........................  55  86  55  88 /  50  60  60  50
CUBA............................  54  85  52  86 /  50  60  60  50
GALLUP..........................  60  83  60  82 /  50  50  60  50
EL MORRO........................  54  81  56  80 /  60  70  50  50
GRANTS..........................  57  82  58  84 /  50  40  60  40
QUEMADO.........................  58  78  58  81 /  50  50  50  40
GLENWOOD........................  63  85  62  92 /  70  60  50  50
CHAMA...........................  50  79  52  80 /  60  70  70  70
LOS ALAMOS......................  57  84  55  86 /  60  40  50  40
PECOS...........................  56  85  56  87 /  40  40  50  30
CERRO/QUESTA....................  51  79  53  82 /  60  40  50  40
RED RIVER.......................  45  75  48  76 /  60  50  50  50
ANGEL FIRE......................  45  78  48  79 /  40  40  50  40
TAOS............................  54  82  55  84 /  60  40  50  30
ESPANOLA........................  60  90  58  92 /  60  30  50  30
SANTA FE........................  61  85  60  87 /  50  40  50  30
SANTA FE AIRPORT................  60  86  60  87 /  40  40  50  30
ALBUQUERQUE FOOTHILLS...........  65  87  65  91 /  40  30  40  30
ALBUQUERQUE HEIGHTS.............  67  88  67  87 /  40  30  40  30
ALBUQUERQUE VALLEY..............  62  89  63  92 /  40  30  40  30
ALBUQUERQUE WEST MESA...........  63  88  64  97 /  40  30  40  30
LOS LUNAS.......................  63  92  64  94 /  40  30  40  30
RIO RANCHO......................  65  91  66  94 /  40  30  40  30
SOCORRO.........................  63  88  63  90 /  50  40  40  30
SANDIA PARK/CEDAR CREST.........  54  81  53  82 /  40  40  40  30
MORIARTY/ESTANCIA...............  57  87  56  88 /  30  40  40  30
CLINES CORNERS..................  58  82  59  84 /  30  40  40  30
GRAN QUIVIRA....................  58  84  58  86 /  40  40  30  30
CARRIZOZO.......................  61  88  60  90 /  30  40  30  20
RUIDOSO.........................  56  80  52  82 /  40  40  30  30
CAPULIN.........................  55  84  55  90 /  30  20  30  40
RATON...........................  58  85  57  89 /  40  30  40  30
LAS VEGAS.......................  55  83  57  85 /  20  30  40  30
CLAYTON.........................  65  92  65  95 /  20  20  20  20
ROY.............................  61  86  62  91 /  20  20  20  20
CONCHAS.........................  69  97  68 100 /  20  20  20  20
SANTA ROSA......................  61  93  61  94 /  20  20  20  20
TUCUMCARI.......................  67  95  68  98 /  10  10  20  10
CLOVIS..........................  64  93  67  95 /  10  10  20  10
PORTALES........................  65  95  68  97 /  10  10  20  10
FORT SUMNER.....................  65  96  66  96 /  10  10  20  20
ROSWELL.........................  66  94  69  97 /  20  10  20  10
PICACHO.........................  61  91  60  93 /  30  20  20  20
ELK.............................  57  84  57  86 /  30  30  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING
ZONES...NMZ501>514-516-517.

&&

40/07
Hazardous weather outlook, Jul 30, 7:03 AM MDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
703 AM MDT FRI JUL 30 2010

NMZ501>540-311200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
703 AM MDT FRI JUL 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF WESTERN AND NORTHERN NEW
MEXICO THIS AFTERNOON THROUGH SATURDAY AFTERNOON. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING RAIN AT RATES UP TO 2 INCHES PER
HOUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY THROUGH SATURDAY EVENING...A FLASH FLOOD WATCH REMAINS IN
EFFECT FOR MUCH OF WESTERN AND NORTHERN NEW MEXICO. THUNDERSTORMS
WILL BE CAPABLE OF PRODUCING HEAVY RAIN AT RATES UP TO 2 INCHES
PER HOUR.

SUNDAY...COMPUTER MODELS SUGGEST THE POTENTIAL FOR LOCALLY HEAVY
RAIN AND FLASH FLOODING MAY PERSIST ACROSS MUCH OF NORTHERN AND
WESTERN NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAIN AMOUNTS AND FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

44

In the hours before

Special weather statement, Jul 30, 5:07 PM MDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
507 PM MDT FRI JUL 30 2010

NMZ510-302330-
SAN JUAN MOUNTAINS-
507 PM MDT FRI JUL 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RIO ARRIBA COUNTY THROUGH
530 PM MDT...

AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF TRES PIEDRAS...OR ABOUT 24 MILES
EAST OF TIERRA AMARILLA...MOVING TOWARDS THE WEST/NORTHWEST AT 12 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN
RIO ARRIBA COUNTY BETWEEN TIERRA AMARILLA AND TRES PIEDRAS.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3654 10644 3688 10640 3675 10606 3658 10611
TIME...MOT...LOC 2306Z 113DEG 22KT 3669 10613

50
Local storm report, Jul 30, 5:55 PM MDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 PM MDT FRI JUL 30 2010

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      3 N NAVAJO DAM          36.84N 107.61W
07/30/2010                   SAN JUAN           NM   EMERGENCY MNGR

            RUNNING WATER AND ROCKS OVER STATE ROAD 511 AT MILE
            MARKER 3 AND MILEMARKER 7 TRAPPING MOTORISTS IN BETWEEN.
            ONE VEHICLE HIT ROCKS AND RUPTURED GAS TANK.

&&

EVENT NUMBER ABQ1002119

GUYER
Special weather statement, Jul 30, 7:05 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
705 PM MDT FRI JUL 30 2010

NMZ519-521-310130-
ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS-
705 PM MDT FRI JUL 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VALENCIA...EASTERN
BERNALILLO AND EXTREME WESTERN TORRANCE COUNTIES THROUGH 730 PM
MDT...

AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
ISOLATED THUNDERSTORMS OVER THE GREATER ALBUQUERQUE AREA AND WERE
PROPAGATING TOWARDS THE WEST AT 10 MPH. EXPECT ANYWHERE FROM
A TENTH TO 0.35 INCHES DURING A 30 MINUTES TIME.

AREAS AFFECTED BY THESE STORMS INCLUDE...LOS LUNAS...NORTHEAST HEIGHTS...
...FOUR HILLS AREA...NORTHWEST ALBUQUERQUE...ISLETA PUEBLO...BOSQUE
FARMS...SOUTH VALLEY...LOS RANCHOS DE ALBUQUERQUE AND PAJARITO.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3478 10694 3518 10678 3511 10624 3475 10635
TIME...MOT...LOC 0102Z 113DEG 22KT 3496 10662

50
Special weather statement, Jul 30, 7:12 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
712 PM MDT FRI JUL 30 2010

NMZ511-518-310145-
JEMEZ MOUNTAINS-SANTA FE METRO AREA-
712 PM MDT FRI JUL 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANDOVAL...WESTERN SANTA
FE AND EXTREME SOUTHEASTERN LOS ALAMOS COUNTIES THROUGH 745 PM MDT...

AT 708 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF LA CIENEGA...OR ABOUT 9 MILES
WEST OF SANTA FE...MOVING WEST/SOUTHWEST AT 10 MPH.

WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...LA CIENEGA...LA BAJADA...
COCHITI LAKE...COCHITI PUEBLO...SANTO DOMINGO PUEBLO...PENA BLANCA
AND DOMINGO.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3543 10638 3575 10642 3580 10603 3561 10602
TIME...MOT...LOC 0112Z 074DEG 16KT 3568 10613

50
Special weather statement, Jul 30, 7:50 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
750 PM MDT FRI JUL 30 2010

NMZ529-532-533-310230-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-NORTHEAST HIGHLANDS-
750 PM MDT FRI JUL 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SAN MIGUEL AND
NORTHWESTERN GUADALUPE COUNTIES THROUGH 830 PM MDT...

AT 744 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF DILIA...OR ABOUT 27 MILES
SOUTHEAST OF LAS VEGAS...MOVING TOWARDS THE WEST/SOUTHWEST AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF SOUTHERN
SAN MIGUEL COUNTY AND THE ANTON CHICO AREA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3514 10518 3535 10515 3531 10491 3518 10493
TIME...MOT...LOC 0150Z 259DEG 5KT 3527 10495

50
Special weather statement, Jul 30, 7:57 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
757 PM MDT FRI JUL 30 2010

NMZ511-512-517-518-310245-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-WEST
SLOPES SANGRE DE CRISTO MOUNTAINS-
757 PM MDT FRI JUL 30 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANDOVAL...NORTHERN SANTA
FE AND SOUTHERN LOS ALAMOS COUNTIES THROUGH 845 PM MDT...

AT 749 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FRIJOLES...OR ABOUT 12 MILES SOUTH OF LOS
ALAMOS...MOVING WEST/SOUTHWEST AT 10 MPH. ANOTHER STRONG STORM WAS
DEVELOPING 2 MILES SOUTHWEST OF NAMBE PUEBLO AND WILL GRADUALLY DRIFT
TOWARDS THE WEST/SOUTHWEST.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. EXPECT HOURLY RAINFALL RATES BETWEEN 1 TO
1.25 INCHES.

AREAS AFFECTED BY THESE STORMS INCLUDE...COCHITI LAKE...SANTO DOMINGO
PUEBLO...COCHITI PUEBLO AND PENA BLANCA.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3590 10594 3571 10588 3544 10649 3581 10659
TIME...MOT...LOC 0156Z 100DEG 20KT 3573 10629

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:02 PM MDTAreal Flood AdvisoryABQCibola, McKinley118 min
Jul 30, 7:05 PM MDTSpecial Weather StatementABQBernalillo25 min
Jul 30, 7:12 PM MDTSpecial Weather StatementABQSanta Fe33 min
Jul 30, 7:19 PM MDTAreal Flood AdvisoryABQSandoval, Santa Fe86 min
Jul 30, 7:45 PM MDTAreal Flood AdvisoryABQBernalillo30 min
Jul 30, 7:50 PM MDTSpecial Weather StatementABQSan Miguel40 min
Jul 30, 7:53 PM MDTAreal Flood AdvisoryABQGuadalupe, San Miguel2 hr
Jul 30, 7:57 PM MDTSpecial Weather StatementABQLos Alamos48 min
Jul 30, 8:00 PM MDTAreal Flood AdvisoryABQColfax, Taos2 hr
Jul 30, 8:05 PM MDTAreal Flood AdvisoryABQMcKinley, San Juan85 min
Jul 30, 8:32 PM MDTSpecial Weather StatementABQSanta Fe43 min
Jul 30, 9:41 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval, San Miguel, Santa Fe3 hr
Jul 30, 9:54 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, Taos, Union3 hr
Jul 31, 12:55 AM MDTAreal Flood AdvisoryABQColfax, Harding, Mora, Taos, Union110 min
Jul 31, 11:57 AM MDTAreal Flood AdvisoryABQLincoln, Socorro, Torrance93 min
Jul 31, 12:27 PM MDTAreal Flood AdvisoryABQBernalillo93 min
Jul 31, 1:04 PM MDTAreal Flood AdvisoryABQSocorro, Valencia116 min
Jul 31, 1:37 PM MDTAreal Flood AdvisoryABQColfax, Mora, Rio Arriba, Taos113 min
Jul 31, 1:57 PM MDTAreal Flood AdvisoryABQBernalillo, Valencia63 min
Jul 31, 2:05 PM MDTFlash Flood WarningABQBernalillo, Valencia85 min
Jul 31, 2:15 PM MDTAreal Flood AdvisoryABQRio Arriba, San Juan2 hr
Jul 31, 2:40 PM MDTAreal Flood AdvisoryABQColfax, Union80 min
Jul 31, 2:43 PM MDTFlash Flood WarningABQRio Arriba, San Juan107 min
Jul 31, 2:57 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval2 hr
Jul 31, 3:58 PM MDTAreal Flood AdvisoryABQColfax, Mora, Taos2 hr
Jul 31, 4:13 PM MDTAreal Flood AdvisoryABQMcKinley2 hr
Jul 31, 4:36 PM MDTAreal Flood AdvisoryABQColfax84 min
Jul 31, 4:53 PM MDTAreal Flood AdvisoryABQSanta Fe112 min
Jul 31, 4:59 PM MDTFlash Flood WarningABQMcKinley2 hr
Jul 31, 5:11 PM MDTAreal Flood AdvisoryABQCatron, Cibola, McKinley109 min
Jul 31, 5:20 PM MDTAreal Flood AdvisoryABQSocorro85 min
Jul 31, 5:35 PM MDTAreal Flood AdvisoryABQMcKinley, Sandoval115 min

Nearby

Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.